Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 142, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 4, 2001, 5:10 PM CDT for Prentiss County, Mississippi. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 4, 2001, 5:10 PM CDT (22:10 UTC)
- Expired
- Jun 4, 2001, 6:00 PM CDT
- In force
- 50 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Prentiss County, MS
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.2 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1707 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 555 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -110 m²/s²
- 0-3 km storm-relative helicity
- -70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 042210 SVRMEM MSC117-042300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 510 PM CDT MON JUN 4 2001 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PRENTISS COUNTY IN NORTHEAST MISSISSIPPI * UNTIL 600 PM CDT. * AT 509 PM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES SOUTHWEST OF BURTON...MOVING NORTHEAST AT 20 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 600 PM CDT INCLUDE... BURTON... .DAMAGING WINDS IN EXCESS OF 70 MPH AND LARGE HAIL ARE LIKELY WITH THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. LAT...LON 3453 8856 3446 8837 3462 8831 3469 8837
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 3:30 PM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, Jun 4, 3:30 PM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 330 PM CDT MON JUN 4 2001 SHRA/TSRA NOW SCATTERED ABOUT ON KNQA 88D WITH MORE TSRA SPREADING NORTHWARD FROM THE JAN CWFA. OBVIOUSLY WILL NEED AN EVENING POP AREAWIDE AS STORMS SPREAD NORTHWARD. WILL TREND HIGHER POPS SOUTH TO LOW NORTH. STORMS SHOULD DIE OUT WITH LOSS OF HEATING...AND ALREADY HAVE DECREASED IN COVERAGE A BIT TO THE SOUTH. WARM FRONT NOW WELL NORTH OF THE FA...LEAVING VERY MOIST AIR OVER THE AREA (THE FIRST 70+ DEWPOINTS OF THE SEASON?). FEEL FACTOR OUTSIDE IS BAD WITH 92 TEMP/76 DEWPOINT AT 3 PM AT MEM. THIS SAME PATTERN SETS UP FOR TUESDAY WITH WAVES OF SHRA/TSRA MOVING UP WITH THE MOIST LOW-LEVEL FLOW...SPREADING NORTHWARD ACROSS THE AREA. FEEL IT APPROPRIATE TO GO CHANCE POPS FOR TUESDAY MOST AREAS AS NOTHING REALLY CHANGES ATMOSPHERIC-WISE COMPARED TO TODAY...AND PLENTY OF OLD BOUNDARIES WILL BE AROUND AS WELL. BEST RAIN CHANCE COMES IN FOR WEDNESDAY AS A FRONT APPROACHES THE AREA...DROPPING DEWPOINTS A GOOD 10 DEGREES (THANKFULLY) WITH PASSAGE AND ENDING THE RAIN THREAT FOR A WHILE. EXPECT DRY CONDITIONS WITH NEAR/SLIGHTLY BELOW NORMAL TEMPS FROM THURSDAY THROUGH DAY 7. MRF INDICATES THE NEXT DISTURBANCE MOVING DOWN IN SEMI-NWRLY FLOW DAY 7...BUT WILL LEAVE DRY FOR NOW. WILL GENERALLY FOLLOW TEMPS IN MRF. MOS AND GRAPHICAL PRODUCT DO NOT AGREE FOR SATURDAY...WITH GRAPHICS INDICATING MORE OF A COOLDOWN. SINCE THE HIGH WILL BE PASSING TO THE EAST THAT DAY HOWEVER...WILL LEAVE EXTENDED AS IS AT THIS TIME. PRELIM DIGITS...(VERY PRELIM FIRST PERIOD) MEM 74/89/72/84 4327 MKL 72/87/69/83 2326 JBR 71/88/70/83 2225 TUP 72/88/71/81 6537 .MEG...NONE. JE/23
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 3:38 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma | 37 min |
| Jun 4, 4:22 PM CDT | Severe Thunderstorm Warning | MEG | Panola | 23 min |
| Jun 4, 4:48 PM CDT | Severe Thunderstorm Warning | MEG | Panola, Tate | 27 min |
| Jun 4, 4:55 PM CDT | Severe Thunderstorm Warning | MEG | Tishomingo | 35 min |
| Jun 4, 5:26 PM CDT | Severe Thunderstorm Warning | MEG | Marshall | 49 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.